Earlier in the year, I was on Alesse to try stacking to stop from having my periods and the hormone swings that come with them, since they cause me dysphoria.  I ended up spotting for almost the entire three months I was on it.  So, my GP switched me to Portia, which has more estrogen and would hopefully not do that.  Well, it made me bleed consistently after my 21st day on the pills, and much heavier than Alesse did.

I know everyone reacts different to stuff, but can you guys possibly guide me towards another brand that might not make me bleed constantly?

Alternatively…  I've figured out that it's mostly the hormone swings that trigger my gender dysphoria.  Is it harmful at all for me to take Portia until it makes me bleed, stop taking it until I stop bleeding a few days later, and then start it again?  And repeat doing that, to avoid the extreme hormone changes that come with my periods?  I'm not using HBC for birth control and am not sexually active, so risk of pregnancy doesn't come into this.

Tagged with →  

3 Responses to HBC Woes, Still

  1. XdxWoman says:

    I take NoraBE and, of course, everyone is different but it totally stops my periods completely and has for like 9 months now. It’s a mini-pill (my kid is still nursing) so it’s progesterone only. Just a suggestion, as I said, it could totally not have that effect for you. Good luck!

  2. Gni007 says:

    Sounds like your body is really grumpy about stacking? Bummer, because that’s obviously a good solution for you in theory.

    I can’t recommend a brand, but there’s no reason at all not to take the pills until you bleed, then let yourself bleed a bit and start again. The only reasons I know of to stick to a strict schedule are pregnancy prevention and to prevent unscheduled bleeding. You’re not worried about pregnancy and you’re already having unscheduled bleeding. 🙂

    At a guess, if you take four days off when you start getting breakthrough bleeding, that should be enough to trigger a real withdrawal bleed and reset everything. You can start taking the pills again while you’re still bleeding, that’s not a big deal. That would minimize the amount of time you spend having not-constant levels of hormones.

    Also, while it sucks that you deal with dysphoria, it’s great that you’ve managed to identify the hormonal component of it, because ultimately that should be manageable, even if it takes you a while to get there. And even if it’s not perfect, knowing *when* you’ll deal with it has got to be better than just being struck out of the blue. 🙂

    Good luck!

  3. Sseyle says:

    If you’re not using it for birth control, you can basically stop and start whenever the hell you want. 🙂 If you’re spotting after some period of time while trying to stack (which is not at all unusual) it seems that the only way to get the bleeding to stop is to do just what you said…take a break from the pill. I don’t know if it will effectively stop the hormonal swings, but it definitely seems worth a try.

    Progesterone only methods do cause some people to stop having periods. They also cause some people to stop constantly. Typically for combined pills people do say that higher estrogen would make you less likely to spot. Knowing that you had the opposite reaction, i don’t really know what to think about a pill that would be more effective.

Leave a Reply